Announcement

Collapse
No announcement yet.

Elmiron and elevated liver enzymes

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Elmiron and elevated liver enzymes

    Hi All,
    Anyone ever have their liver enzymes come back elevated while on Elmiron? I have had 13 bladder instills and been on it orally for about 3 weeks. I also have been on Lipitor for several years. My Uro. ran a liver panel Tues., I had a message yesterday to call his office, when I did his staff was gone for the week-end, the receptionist could only tell me that my liver enzyme test was abnormal and I was to stop the med. The Dr.s office is to call me on Monday. Needless to say, I am "freaking out" a little. My blood tests have all been normal before, have had several due to the Lipitor. I am wondering if this is happening now because I am on 2 meds that can (rarely) cause it? Maybe the combo and all the other meds that can effect the liver are just too much together banghead ??? I am also very disappointed as I imagine the Dr. will discontinue the Elmiron therapy and I was so hoping it would work for me as it has for so many...Elmiron is the only med I am new on since my last test in July 2003. Any input would be greatly appreciated. Maybe the test is in error and all will be ok...Thanks "guys"
    grouphug Kif
    Always try to do the right thing; it will astonish some people and gratify the rest- Mark Twain



    DX: IC-2003, Systemic Lupus w/secondary Sjogren's-2009, Total Hysterectomy with BSO-2005, IBS-forever it seems, Renal Tubular Acidosis, Vitamin D deficiency-2008, Vulvar Vestibulitis-2002, Pudendal Neuralgia-2008
    I also try and manage depression/anxiety, Migraines, Too many kidney stones to count-starting in 1991 to the present
    I had my 1st urethral surgery at age 4, have had urethral syndrome from then on.
    Failed treatments: Elmiron both instilled and oral caused severe increase in liver enzymes
    Elavil and Ditropan-severe bladder retention
    Currently on pain mgmt, lidocaine gel topically also gives some relief after initial 2-4 min burning when applied.
    Prior treatment included pelvic floor therapy and TENS unit, both of which I still do as needed.

  • #2
    Maybe he could run the test again in a few weeks, just to see? Could he try reducing your dosage, maybe, before discontinuing?
    Kim

    Diagnosed August 2001

    Current IC meds: Elmiron (since 2001), Levaquin (one pill after intercourse to prevent UTIs), Effexor (for depression & anxiety)


    Past IC meds: Amitriptyline (Elavil), Hydroxyzine (Vistaril), Detrol LA, Lexapro (for depression & anxiety, but also helped my IC) (They all helped, but I was able to discontinue them.)

    I've been virtually symptom free and able to eat & drink whatever I'd like for about 8 years now.

    *****************************

    “We who lived in concentration camps can remember the men who walked through the huts comforting others, giving away their last piece of bread. They may have been few in number, but they offer sufficient proof that everything can be taken from a man but one thing: the last of the human freedoms -- to choose one's attitude in any given set of circumstances, to choose one's own way.” ~ Viktor Frankl

    “You cannot control what happens to you, but you can control your attitude toward what happens to you, and in that, you will be mastering change rather than allowing it to master you.” ~ Brian Tracy

    Comment


    • #3
      A tip on the liver: My gyno, who's also a nutritionist, told me about milk thistle (silymarin), a supplement that's been used for hundreds of years to prevent liver toxicity. It was proven against poisonous mushrooms. I used it when I had abnormal liver enzymes, and the next test was normal. I later went on Elmiron, and (a huge knock on wood) have had normal liver bloods since. Most doctors would not tell you about this. I was lucky to have one who will at least give you choices. wink
      We can help one another here. Sue

      Comment


      • #4
        Kim and Sue,
        Thanks for the replies, Sue I will check into the milk thistle. My uro. has scheduled me to see a Gastroenterologist on 1-27, and he wants me to stay off the elmiron orally until we see what is going on...he is still going to do the weekly elmiron instills, and I am glad about that as I do know that on my last hydro with cysto my bladder lining looked better...I do hope it is just a fluke or a "fatty liver" like what my brother has, my whole family has high cholesterol and are on lipitor, so it could definitely be related to that. I have tried to control my high cholesterol with diet, lost 25 pounds, but the cholesterol only went from 301 to 289, hence the lipitor...Thanks for listening.
        Take Care,
        Kandy
        Always try to do the right thing; it will astonish some people and gratify the rest- Mark Twain



        DX: IC-2003, Systemic Lupus w/secondary Sjogren's-2009, Total Hysterectomy with BSO-2005, IBS-forever it seems, Renal Tubular Acidosis, Vitamin D deficiency-2008, Vulvar Vestibulitis-2002, Pudendal Neuralgia-2008
        I also try and manage depression/anxiety, Migraines, Too many kidney stones to count-starting in 1991 to the present
        I had my 1st urethral surgery at age 4, have had urethral syndrome from then on.
        Failed treatments: Elmiron both instilled and oral caused severe increase in liver enzymes
        Elavil and Ditropan-severe bladder retention
        Currently on pain mgmt, lidocaine gel topically also gives some relief after initial 2-4 min burning when applied.
        Prior treatment included pelvic floor therapy and TENS unit, both of which I still do as needed.

        Comment


        • #5
          My liver enzymes are always high. I can't even give blood, they always send me a letter telling me they are high. My doctor has tested me for all hepatitis and so on and everything is normal. Mine have been normal while taking elmiron and then high when not taking it. I would guess that maybe he will just decrease the dose. It all depends on how high they were. Mine have gotten to like 150 before which is only a little high. Good Luck. Don't worry your doc will figure something out. There are lots of other cholesterol meds you could try if you want to continue the elmiron and he may want to just keep a closer check on your liver panels. Keep us updated.

          Success

          Comment


          • #6
            Hi all,
            Once again, thanks for you input, care, and concern. I will definitely post when I know more. For right now, I am off of the lipitor and the elmiron orally until I see the Gastro. next week. I think maybe I am just on too many drugs that can effect the liver...I really have no idea, just thinking that it could be the residual effects of everything. I have had ibs for so long that any adbominal pain, bloating, discomfort I have, I always chalk it up to that. I always have the "poochy" stomach, full of gas, but that is not new for me. I think it is probably good to get everything checked, I have not seen the G.I. doc in over 5 years... eek
            Take Care,
            Kan
            Always try to do the right thing; it will astonish some people and gratify the rest- Mark Twain



            DX: IC-2003, Systemic Lupus w/secondary Sjogren's-2009, Total Hysterectomy with BSO-2005, IBS-forever it seems, Renal Tubular Acidosis, Vitamin D deficiency-2008, Vulvar Vestibulitis-2002, Pudendal Neuralgia-2008
            I also try and manage depression/anxiety, Migraines, Too many kidney stones to count-starting in 1991 to the present
            I had my 1st urethral surgery at age 4, have had urethral syndrome from then on.
            Failed treatments: Elmiron both instilled and oral caused severe increase in liver enzymes
            Elavil and Ditropan-severe bladder retention
            Currently on pain mgmt, lidocaine gel topically also gives some relief after initial 2-4 min burning when applied.
            Prior treatment included pelvic floor therapy and TENS unit, both of which I still do as needed.

            Comment


            • #7
              I'm glad I found your message. My husband is the one with IC. Last summer he switched to a new pain management doctor, who is also a Doctor of Osteopathy. He ran blood tests to check my husband's overall health, and discovered that my husband's liver enzymes were elevated. My husband was taking Elmiron back then, but has discontinued it because it seemed to have done it's job helping with his urination problems, and he wanted a break from taking so much medication. He needs to have another round of tests done soon, because he also had high triglycerides at the time, so it will be interesting to see if his enzyme levels have dropped since his discontinuation of Elmiron. When we find out, I will post it on the board.

              Comment


              • #8
                My liver enzymes were way high about 12 yrs.ago.I had hysterectomy a surgeon took a biopsy which showed I had a fatty liver. So all was ok and drs. said that is very common even though I was only 32.


                I'm sure it's nothing dangerous so don't worry until it's time!

                Betsie Wetsie--- Thanks so much for that website, WOW... great reference.

                Love you all,
                Julie hi

                Comment

                Working...
                X